Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 3, 2015, 3:55 PM CDT for 8 counties in Kansas. It took effect at Apr 4, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2015, 3:55 PM CDT (20:55 UTC)
- In effect from
- Apr 4, 2015, 1:00 PM CDT
- Expired
- Apr 4, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS83 KICT 032055 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT FRI APR 3 2015 KSZ032-033-047>051-067-041200- /O.NEW.KICT.FW.W.0008.150404T1800Z-150405T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 355 PM CDT FRI APR 3 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051 AND 067... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
2 follow-up statements
714 WWUS83 KICT 040805 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 305 AM CDT SAT APR 4 2015 KSZ032-033-047>051-067-042315- /O.CON.KICT.FW.W.0008.150404T1800Z-150405T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 305 AM CDT SAT APR 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051 AND 067... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
699 WWUS83 KICT 042015 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT SAT APR 4 2015 KSZ032-033-047>051-067-050100- /O.CON.KICT.FW.W.0008.000000T0000Z-150405T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 315 PM CDT SAT APR 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051 AND 067... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:54 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 3, 3:54 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT FRI APR 3 2015 .SYNOPSIS... ISSUED AT 354 PM CDT FRI APR 3 2015 SURFACE HIGH PRESSURE IS MOVING INTO THE REGION...WITH STOUT NORTHERLY WINDS ARE IN THE WAKE OF THE OVERNIGHT STORM SYSTEM. TEMPERATURES TODAY ARE MUCH COOLER THAN PREVIOUS DAYS WITH HIGHS TOPPING OUT IN THE 40S AND 50S. BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 354 PM CDT FRI APR 3 2015 THE SHORT-TERM FORECAST CONCERNS ARE LOWS TONIGHT AND GRASSLAND FIRE DANGER TOMORROW. THE PRESSURE GRADIENT BETWEEN THE FRONT/HIGH PRESSURE WILL DECREASE AS THE NIGHT MOVES ON...THIS WILL ALLOW WINDS TO DECREASE AS THE SURFACE HIGH MOVES OVERHEAD AND WITH CLEAR SKIES AND LOW DEW POINTS...CONCERN IS FOR TEMPERATURES OVERNIGHT...THINK THEY MAY COOLER LOWER THAN ORIGINALLY THOUGHT...INTO THE UPPER 20S. WILL FORGO A FROST/FREEZE HEADLINE AT THIS TIME...BUT TEMPS COULD DROP AND A HARD FREEZE COULD BE A CONCERN. SENSITIVE VEGETATION WILL NEED TO BE PROTECTED. THE SECOND CONCERN IS EXTREME GRASSLAND FIRE DANGER TOMORROW AFTERNOON AS THE SURFACE HIGH EXITS TO THE SOUTH...LEE TROUGHING BUILDS IN. GUSTY SOUTH WINDS WILL MIX DOWN WITH THE HEAT OF THE DAY AND ALONG WITH LOW RELATIVE HUMIDITIES AND THE STILL DRY FUELS...EXTREME GRASSLAND FIRE DANGER WILL PERSIST FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. HIGHS WILL STEADILY INCREASE THROUGH THE WEEKEND WITH 70S AND EVEN 80S BY MONDAY. SOUTHERLY WINDS WILL PERSIST THROUGH MONDAY. PRECIPITATION CHANCES INCREASE BY SUNDAY NIGHT INTO MONDAY AS A WAVE APPROACHES FROM THE WEST. THE BEST CHANCES LOOK TO STAY SOUTH OF THE AREA ON SUNDAY AND SUNDAY NIGHT AND THEN OVER EASTERN SECTIONS OF THE AREA ON MONDAY. ANY STORMS THAT DEVELOP HAVE THE POTENTIAL TO BE STRONG...BUT CURRENTLY THE CONFIDENCE IN LOCATION OF PRECIPITATION IS LOW...LOOKING LIKE IT MAY BE EAST AND SOUTH OF THE AREA. BILLINGS WRIGHT .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 354 PM CDT FRI APR 3 2015 IN THE EXTENDED A BOUNDARY LOOKS TO STALL OUT ACROSS THE AREA...WHICH WILL INCREASE THE CHANCES FOR PRECIPITATION ACROSS THE AREA EACH PERIOD. THE CONFIDENCE OF PRECIPITATION ON ANY ONE PERIOD IS LOW...AND EXPECT THE FORECAST TO CHANGE AS THE TIME PERIOD NEARS. TEMPERATURES WILL BE SLIGHTLY COOLER THROUGHOUT THE EXTENDED. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 101 PM CDT FRI APR 3 2015 VFR CONDITIONS EXPECTED AT ALL SITES THROUGHOUT THE PERIOD. GUSTY WINDS SHOULD DIMINISH LATE THIS AFTERNOON...WITH LIGHT AND VARIABLE WINDS AS SURFACE RIDGE MOVES THROUGH OVERNIGHT. RETURN FLOW WILL DEVELOP SAT MORNING. MAY BE JUST ENOUGH MOISTURE/HEATING THIS AFTERNOON FOR A FEW CUMULUS...MAINLY AT KSLN/KCNU...BUT NOT EXPECTING ENOUGH FOR A CEILING. -HOWERTON && .FIRE WEATHER... ISSUED AT 354 PM CDT FRI APR 3 2015 FIRE WEATHER CONCERNS ARE ELEVATED THROUGHOUT THE NEXT FEW DAYS...BUT ESPECIALLY TOMORROW. GRASSLAND FIRE DANGER IS EXTREME DURING THE AFTERNOON HOURS AND A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS DUE TO STRONG SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. GRASSLAND FIRE DANGER WILL AGAIN BE VERY HIGH ON SUNDAY AND MONDAY DESPITE INCREASING DEWPOINTS...AS SOUTHERLY WINDS CONTINUE TO BE STOUT ACROSS THE AREA. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 28 67 43 71 / 0 0 0 10 HUTCHINSON 30 68 43 74 / 0 0 0 10 NEWTON 28 66 43 70 / 0 0 0 10 ELDORADO 30 67 45 70 / 0 0 0 10 WINFIELD-KWLD 28 66 45 69 / 0 0 10 10 RUSSELL 30 69 41 78 / 0 0 0 10 GREAT BEND 28 69 40 77 / 0 0 0 10 SALINA 29 68 41 75 / 0 0 0 10 MCPHERSON 27 67 42 73 / 0 0 0 10 COFFEYVILLE 31 65 42 64 / 0 0 10 20 CHANUTE 28 65 42 65 / 0 0 10 20 IOLA 29 64 42 65 / 0 0 0 20 PARSONS-KPPF 29 65 41 65 / 0 0 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 8 PM CDT SATURDAY FOR KSZ032-033- 047>051-067. &&
Hazardous weather outlook, Apr 3, 12:32 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1232 PM CDT FRI APR 3 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041745- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1232 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTH WINDS AND DRIER AIR WILL RESULT IN VERY HIGH GRASSLAND FIRE DANGER ACROSS THE ENTIRE AREA THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE AFTERNOON HOURS...FOR MUCH OF THE REGION. OUTDOOR BURNING IS NOT RECOMMENDED. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/LAWSON/HOWERTON
In the hours before
Local storm report, Apr 3, 11:22 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG JABARA AIRPORT 37.75N 97.22W
04/03/2015 SEDGWICK KS NWS STORM SURVEY
STRAIGHT LINE WIND DAMAGE FROM A CHANNELLED MICROBURST.
BEGAN NEAR KANSAS HEART HOSPITAL WITH SOME DEBRIS FROM
THEIR ROOF WHICH IS LOCATED ACROSS FROM JABARA AIRPORT.
1/10 MILE OF POWERPOLES WERE SNAPPED OFF AT THE
BASE...ALL LEANING TOWARDS THE EAST. ON THE AIRPORT
GROUNDS A HANGAR WAS COMPLETELY DESTROYED AND ALL THE
DEBRIS WAS BLOWN TOWARDS THE EAST.
&&
JMBWLocal storm report, Apr 3, 11:50 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1150 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 10 NE WICHITA EISENHOWE 37.76N 97.31W
04/03/2015 SEDGWICK KS EMERGENCY MNGR
*** 2 INJ *** THE 2 MINOR INJURIES OCCURRED WHEN ROOF
BLEW OFF EMS BUILDING AT HILLSIDE AND K-96. TIME WAS
ESTIMATED.
&&
HOWERTONLocal storm report, Apr 3, 11:58 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG 5 W MCCONNELL AFB 37.62N 97.36W
04/03/2015 SEDGWICK KS EMERGENCY MNGR
*** 1 INJ *** ONE PERSON WAS BLOWN OFF THEIR PORCH AT
LAKESIDE MOBILE HOME PARK. EXTENT OF INJURIES ARE UNKNOWN
AT THIS TIME. TIME IS ESTIMATED.
&&
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 44 min |
| Apr 2, 7:11 PM CDT | Tornado Warning | ICT | Labette | 49 min |
| Apr 2, 7:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 2, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 52 min |
| Apr 2, 8:05 PM CDT | Tornado Warning | ICT | Labette | 40 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 48 min |
| Apr 2, 9:46 PM CDT | Special Weather Statement | ICT | Woodson | 44 min |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Apr 2, 10:31 PM CDT | Special Weather Statement | ICT | Allen | 44 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 39 min |
| Apr 2, 11:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 63 min |
| Apr 2, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 41 min |
| Apr 3, 12:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 48 min |
| Apr 3, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 31 min |
| Apr 3, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 64 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 27 min |
| Apr 3, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 38 min |
| Apr 3, 2:02 AM CDT | Tornado Warning | ICT | Labette | 28 min |
| Apr 3, 2:39 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.